Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!So sorry to hear about Dobi and the change to his urine. I unfortunately would advise considering a veterinary er tonight. Do you know the mg ingested and how long ago? I am online another 15 minutes tonight to assist you bothBecause of your dog's small size/weight, I'd be concerned with the ingestion of this medication. The active ingredient is Phenazopyridine Hydrochloride and it can cause the urine to appear reddish-brown; it can also cause some vision problems or dry eye.The veterinary formula lists Cyanosis, methemoglobinemia, rhabdomyolysis and hepatotoxicity possible. (Holahan et al. 2010)
Please let me know if you have any additional questions I can assist with todayIf you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION at the top of your screen (I am not compensated in any other way). Bonuses are always welcome. Thanks!
A toxic dose listed in one article was 66 mg/kg. If your dog weighs 14 pounds (6.4 kg) this would be 400 mg ingested. This is the only toxic dose listed that I can find with my research but I still would not risk waiting until tomorrow to run basic bloodwork and ensure the liver is not involved with this possible ingestion as tomorrow allows an additional 12 hours of metabolism and possibly reaction to the medication and resultant liver changes...I hope this information makes sense and you are able to review my responses...best of luck to you both
I hope you were able to view my responses last night and your little one was seen last night? I would love an update when you are able...
Please let me know if I can be of any further assistance to you both
If you are satisfied with our chat please rate or accept with the stars on the top of your screen so I may be compensated for my time. If you are having any difficulties you can also state your rating (excellent, good, fair) in our chat as an alternative. Thank you